Get E-Book on COVID-19

Q. I am not getting energy with low metabolic rate, inspite I am gaining weight. Why?

Answered by
Dr. Prathish Kumar
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Jun 03, 2020

Hello doctor,

I feel my metabolism rate is slow. When I have food, I am not getting energy. But my stomach and buttock fat level are increasing gradually. My weight is also increasing and stamina is also very low. Please help.

Dr. Prathish Kumar

General Medicine Internal Medicine
#

Hi,

Welcome to icliniq.com.

Your symptoms look more like hypothyroidism. I would suggest you to check for the same and review back.

Take syrup Zincovit 5 ml once daily for one month.


Investigations to be done:

CBC (complete blood count). RBS (random blood sugar). Free T4, TSH (thyroid-stimulating hormone).

Probable diagnosis:

? Hypothyroidism.


Was this answer helpful?

 | 

Thank you doctor,

I have attached my file. Please suggest me the best regarding my reports.

I am taking Zincovit 5 ml dose daily once at night.

Dr. Prathish Kumar

General Medicine Internal Medicine
#

Hi,

Welcome back to icliniq.com.

I have gone through your investigations (attachment removed to protect patient identity). Your blood levels, sugar, and thyroid are perfectly normal. You need not worry about anything. All we need is physical training rather than medicines. You can keep continuing this vitamin syrup regularly until you feel better.

Apart from that I would advise you for diet regularization and increased physical activities as you have mentioned your belly and bum are increasing in size which is called truncal obesity. And this fat deposition itself makes a person feel tired, lethargic, and depressed.

Regarding diet, avoid outside food, have more fresh fruits and vegetables, reduce bakery eateries, reduce carbs and fat, and consume more proteins. Among vegetarian diet, all dhal and gram varieties are rich in protein and among non-veg diet all red meat and fish are rich in protein.

Start exercising, just start with simple jogging. Note the distance and time you are able to jog continuously before you stop. Practice it daily and you can observe a gradual increase in time and distance. That is how you get physically trained. All you need now is confidence and motivation.

If you feel any chest discomfort or more breathless while exercising, please do an ECG (electrocardiography) and echo to review. Else, no problem.


Was this answer helpful?

 | 

Thank you doctor,

When I go through my reports, I observed that one of my CBC was increased, and platelets level is normal but very close to the least limit. I am practicing my physical exercise but I could not continue it due to my job nature.

And one more thing, do I need to consume Zincovit for more than a month?

Dr. Prathish Kumar

General Medicine Internal Medicine
#

Hi,

Welcome back to icliniq.com.

I have again gone through your CBC report.

Your RDW (red cell width distribution) is slightly increased. You need not worry about that until your hemoglobin level is normal. They will always be slight changes continuing in our body compositions according to the environment and body requirements.

But yes, your platelets are a little less. I am sorry, I was concentrating on hemoglobin levels for you that I failed to notice this. Platelets are normally between 1.5 lakhs to 4.5 lakhs. But your laboratory reference itself is given as 1.2 - 4.5 lakhs. Reference values for each lab may change according to the type of analyzer machine they have. But without any fever and bleeding symptoms this also need not be worried for. I would suggest you to repeat this in a better lab later, not very urgent, you can repeat it after two weeks.

And it is not compulsory to continue syrup Zincovit beyond one month. You can very well stop it. You will get adequate vitamins from your fruits and vegetables provided you consume them regularly.

In this Corona season, Zinc and Vitamin C supplementation is recommended by the government for better immunity. Thats why I particularly prescribed it.


Was this answer helpful?

 | 

Thank you doctor,

What should I do for my platelets count? I mean, to increase it up to mid-value range or more than it. One more thing I was observing but I did not mention that. I feel that a mild cold-like nose block sometimes, not feeling good to breathe freshly in the morning and very little amount of cough exercise sometimes. I am taking Chawanprash regularly but die to job nature, when I miss it the same thing occurs. If I intimate or masturbate sometimes after that flu-like symptoms also occurs.

Dr. Prathish Kumar

General Medicine Internal Medicine
#

Hi,

Welcome back to icliniq.com.

As I have already mentioned, according to your lab reference value, your platelet count is at the lower side of normal only. So you need not worry unless you have any fever or bleeding problem and need not take any special food or medicine to increase. We shall repeat it after a week or two in a better lab and see how is the report. If again it is low after repeating, then we shall do special investigations and take medicines for that.

For nose block take tablet Allercet DC (Cetirizine and Phenylephrine) daily for five days. Have steam inhalation with Karvol plus capsule. You will feel better. Continue taking Chawanprash. I do not think stopping Chawanprash or masturbation are related to increase in these symptoms.


Was this answer helpful?

 | 

Related Questions:
Kindly explain the ways to get through depression.
I have memory loss and forgetfulness. How to deal with it?
What Is Oolong Tea?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Can hypothyroidism cause joint pain, shivering and fever?

Query: Hi doctor, I am 30 years old. My weight is 60 kg and height is 5'10". Three months before, I was diagnosed with hypothyroidism. Also, I am suffering from joint pain, shivering and fever. For this condition doctor advised me to take Thyrox 50 mcg, Thyrox 100 mcg for 10 days and Thyrox 125 mcg for ne...  Read Full »

I am having intermittent palpitations. Is it due to hypothyroidism?

Query: Hello doctor, I am 28 years old. Experiencing intermittent palpitations from last three months. ECG, echo, TMT is normal. The lipid profile shows increased triglycerides in serum 189 mg/dl. Recently, I was diagnosed with subclinical hypothyroidism for which I am taking Levothyroxine from last one m...  Read Full »

How to lose my weight soon?

Query: Hi doctor, I am 19 years old, and I am taking Duromine for two months. I have lost 16 kilograms. I am eating about 700 to 900 calories per day. My usual food consists of breakfast with a small piece of fruit. My lunch contains fruits and vegetables. I take my dinner with a salad and steamed vegetab...  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.